Alert archive / Florida / Small Craft Advisories in 2025

Small Craft Advisory 26, NWS Melbourne, FL

March 19, 2025

NWS Melbourne, FL issued this small craft advisory at Mar 19, 2025, 2:39 PM EDT. It took effect at Mar 19, 2025, 8:00 PM EDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2025, 2:39 PM EDT (18:39 UTC)
In effect from
Mar 19, 2025, 8:00 PM EDT
Expired
Mar 22, 2025, 2:06 AM EDT
In force
54 hr
Issued by
NWS Melbourne, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 1:21 PM EDT, 1 hour 18 minutes earlier. Its key messages:

  • Issued at 420 AM EDT Wed Mar 19 2025
  • Patchy fog is forecast across portions of east central Florida this morning. Fog in the vicinity of recent wildfires could result in further visibility reductions.
  • A high risk of life-threatening rip currents exists at area beaches today.
  • Breezy to gusty on Thursday ahead of an approaching cold front, sprinkles cannot be ruled out.
  • Next chance for measurable rain is next Monday and Tuesday, ahead of another cold front.
Area forecast discussion, Mar 19, 1:21 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
121 PM EDT Wed Mar 19 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 420 AM EDT Wed Mar 19 2025

- Patchy fog is forecast across portions of east central Florida
  this morning. Fog in the vicinity of recent wildfires could
  result in further visibility reductions.

- A high risk of life-threatening rip currents exists at area
  beaches today.

- Breezy to gusty on Thursday ahead of an approaching cold front,
  sprinkles cannot be ruled out.

- Next chance for measurable rain is next Monday and Tuesday,
  ahead of another cold front.

&&

.UPDATE...
Issued at 902 AM EDT Wed Mar 19 2025

Surface reports and Florida traffic cameras earlier this morning
showed patchy dense fog/smoke across east central Fl, especially
along the coast. This patchy fog has since lifted with a few high
level clouds streaming overhead. Cool this morning, with
temperatures quickly raising from the low to mid 40s around 7AM,
to mid to upper 50s by 10 AM. Winds have remained light to calm
this morning.

High pressure is centered over the Florida peninsula and a ridge
axis will remain over the Florida peninsula through late tonight.
This will result in winds remaining light through the day. The
east coast sea breeze is forecast to form and push inland this
afternoon, with the west coast sea breeze forecast to collide with
the ECSB across the center of the state late this afternoon into
early evening. The WCSB/land breeze is then forecast to move
towards the eastern coast through early evening, which may result
in occasional wind gusts to around 15 mph along the coast
tonight. Conditions will remain dry, with no mentionable rain
chances through tonight. Temperatures will continue the warming
trend today, with afternoon highs in the low 80s, except upper
70s to low 80s along the coast due to the ECSB keeping temperatures
slightly cooler along the coast. Overnight temperatures will be
below normal for this time of year with lows in the 50s. Forecast
remains on track with only minor adjustments to the temperatures
this morning to account for local observations.

&&

.PREVIOUS DISCUSSION...
Issued at 420 AM EDT Wed Mar 19 2025

Today-Tonight...Chilly temperatures are around to start our
Wednesday, with values already in the mid 40s to mid 50s at 3 AM.
While very dry air is in place, a shallow layer of moisture near
the surface is developing as dew point depressions decrease. This
may be enough to produce patchy fog through sunrise across
portions of east central Florida. Some hi-res guidance has grown
more aggressive in recent model runs while other guidance is
indicating very little in the way of morning fog. Patchy fog
development will be monitored over the next several hours,
especially in the vicinity of recent wildfires, as settling smoke
could further reduce visibility. If traveling and encountering fog
this morning, slow down, increase following distance, and use
low-beam headlights. Any lingering fog will quickly dissipate by 9
AM.

High pressure is now squarely over the Florida Peninsula and a
ridge axis will remain overhead through late tonight. Despite a
rather cool morning, ample sunshine and light winds today will
allow temperatures to climb quickly into the 70s and low 80s this
afternoon. An east coast sea breeze is forecast to develop and
gradually shift inland this afternoon and evening. Thus,
temperatures along the coast will remain several degrees cooler
when compared to interior locations. Temperatures tonight will
fall into the 50s, near to slightly below normal for mid March.

Thursday-Friday...More temperature swings are in the forecast late
this week as a cold front is set to sweep through the area
Thursday evening into Friday. As 500mb ridging moves seaward
Thursday, a trough is anticipated to move over the eastern CONUS.
Southwest surface winds increase in response to a tightening
pressure gradient from late Thursday morning through the evening.
Gusts of 20-30+ mph are forecast, but for now, fall just short of
Wind Advisory criteria. Guidance does indicate a narrow band of
moisture (PW around 1.2-1.3") preceding the front, most of which
is concentrated in the lowest 700mb. While a light shower or
sprinkles cannot be ruled out Thursday afternoon and evening, the
probability remains too low to explicitly mention this in the
official forecast right now. That said, future forecasts may need
to include a low chance for precipitation as the front passes
through central Florida on Thursday.

Drier and cooler air swiftly filters southward Thursday night into
Friday morning, dropping temperatures back into the 40s and low
50s once again. A cooler-than-normal high temperature forecast
returns on Friday with coastal locations struggling to reach the
mid to upper 60s. Northerly winds veer northeast by late
afternoon, decreasing in speed all the while. Lows Friday night
into Saturday are forecast to be slightly colder than the previous
night, falling into the low 40s across interior rural locations.
Sites closer to the coast will stay in the mid 40s to low 50s.

Saturday-Tuesday...High pressure builds over Florida this weekend
with zonal flow aloft. Light and variable winds Saturday (outside
of the afternoon sea breeze) will turn southeasterly on Sunday.
For reference, seasonable temperatures at this point in the month
range from the mid/upper 70s to around 80 degrees. That is where
Saturday's high temperature forecast takes us, followed by warmer
conditions in the upper 70s to mid 80s on Sunday. A few more
clouds will be in the mix on Sunday as moisture slowly returns
from the south.

A low pressure system looks to develop early in the week across
the upper Midwest, swinging east over the Great Lakes Monday while
beginning to occlude. A cold front is forecast to stretch
southwestward from the parent low and approach north Florida
Monday afternoon and evening. PW increase to 1.4-1.5" well ahead
of the front with our next chance for scattered showers and
isolated lightning storms developing southward. The QPF ranges
from a trace to 0.25" late Monday through Tuesday, with the
highest amounts focused south of Melbourne. That said, finer
details like QPF and timing of the front will become clearer in a
few days. Monday brings the warmest daytime temperatures of the
next seven days, ranging from the low to mid 80s areawide. Larger
spread in the models exists from Tuesday and beyond so for now,
used a consensus blend leaning heavily on the NBM.

&&

.MARINE...
Issued at 420 AM EDT Wed Mar 19 2025

Today-Tonight...Light and variable wind gradually veers onshore
this afternoon before increasing tonight out of the SW, 10-15 kt.
A long period swell will keep seas around 6 ft in the Gulf Stream,
perhaps building up to 7 ft tonight, especially south of Cape
Canaveral.

Thursday-Sunday...Poor to hazardous boating conditions are
forecast through early Saturday morning as winds and seas build
behind a passing cold front. SW winds freshen 15-20 kt ahead of
the front, quickly increasing 20-25+ kt behind the front and
veering NW Thursday night into Friday. While NNW winds decrease
on Friday, seas (6-10 ft offshore) will be slower to subside.
Favorable boating conditions return for the upcoming weekend.

&&

.AVIATION...
(18Z TAFs)
Issued at 109 PM EDT Wed Mar 19 2025

VFR conditions prevailing. Have not included a mention for fog in
the TAF at this time, but a couple of models suggest some patchy
development late tonight into early Thursday morning, generally
south of MCO/ISM/TIX. This is low confidence and will need to be
monitored in future updates, though patchy fog was observed this
morning and there will be little change to the overall pattern.

Light winds today will increase to around 7-9kts this afternoon
from the east behind the sea breeze for areas east of LEE. Light
winds overnight will yield to breezy to windy conditions Thursday
ahead of an approaching cold front. SW winds will increase to
13-16kts by 16Z, with gusts 20-25kts. Additional increases look
likely into the afternoon, with sustained winds 16-20kts and gusts
25-30kts.

&&

.FIRE WEATHER...
Issued at 420 AM EDT Wed Mar 19 2025

Today...Light and variable wind through much of today will help
suppress overall fire danger. However, relative humidity values are
forecast to fall into the upper teens and 20s this afternoon,
especially from Osceola County northward. Occasional gusts around 15
mph are possible in the vicinity of the east and west coast sea
breezes from mid afternoon through early evening.

Thursday-Sunday...Southwest winds increase on Thursday ahead of an
approaching cold front with relative humidity values in the mid 30
to low 40 percent range. Fire sensitive conditions may develop as
a result. Drier air returns to the area Friday and Saturday with
low relative humidity forecast. Moisture begins to return on
Sunday with sensitive humidity values remaining in the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  51  82  45  66 /   0   0   0   0
MCO  53  83  48  70 /   0   0   0   0
MLB  54  84  48  68 /   0   0   0   0
VRB  53  85  49  69 /   0   0   0   0
LEE  53  79  45  70 /   0  10   0   0
SFB  53  83  46  70 /   0   0   0   0
ORL  55  82  48  70 /   0   0   0   0
FPR  52  85  48  69 /   0   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

UPDATE...Watson
AVIATION...Leahy
Hazardous weather outlook, Mar 19, 10:27 AM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1027 AM EDT Wed Mar 19 2025

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-200800-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1027 AM EDT Wed Mar 19 2025

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Today and tonight.

.RIP CURRENT AND SURF IMPACT...
A high risk of life-threatening rip currents exists at all
central Florida Atlantic beaches. Entering the water is highly
discouraged. If caught in a rip current, relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.

.WIND AND SEA IMPACT...
Small craft should exercise caution across the Gulf Stream waters
for seas up to 6 feet today and up to 7 ft tonight.

.FIRE WEATHER IMPACT...
Critical relative humidity values are forecast today, especially
from Okeechobee and Osceola counties northward. However, lighter
winds will help to reduce the overall fire danger.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A high risk of rip currents will continue at area beaches on
Thursday.

Boating conditions will become hazardous Thursday night into
Friday behind a strong cold front.

Lack of appreciable rainfall, combined with periods of low
humidity and or gusty winds, will produce fire weather sensitive
conditions late this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Effective March 31, 2025, the National Weather Service in
Melbourne will discontinue the issuance of the hazardous weather
outlook text product. Hazardous weather information will be
available through the graphical hazardous weather outlook, the
area forecast discussion as well as our website. Please e-mail
any questions or comments to Will Ulrich, Warning Coordination
Meteorologist.

Schaper/Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 2:39 AM EDTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia3 days
Mar 19, 2:35 PM EDTRed Flag WarningMLBBrevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more29 hr

Nearby

Small Craft Advisories in Florida, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.